Ask The Doctor:

Hi Dr. Cohen, 

I am a 41 year old wife and mother.  Since Halloween I have had little energy, have been feeling sad, 
have been sleeping more than normal, have appetite increase and weight gain,  and have been feeling antisocial.  What is wrong with me?

Abigail
Dear Abigail,

Your symptoms resemble Seasonal Affective Disorder (SAD) which is a depression that develops during the fall and winter months where people are exposed to less sunlight.  SAD often saps your energy and makes you feel moody.  

I would have to evaluate you in person to determine the exact diagnosis and to determine  proper treatment.  If you do have Seasonal Affective Disorder, you may need psychotherapy, medication, and/or photo therapy.  Since you have low energy you may need an energizing anti depressant drug, such as Prozac or Wellbutrin, but as I said, I would have to evaluate you to determine the proper treatment. So please call for an appointment. 

In the meantime, it may help you to take 
daily walks, at least 30 minutes, twice per day,  in the bright sunlight.

I hope this information has been useful.  
We look forward to hearing from you.

Sincerely,

Dr. Cohen
Send your question or comment to Dr. Cohen and it may be chosen to be published.  Your e-mail will not be publicized.

Contact Us
Richard W. Cohen, M.D.
2401 Pennsylvania Ave.
The Philadelphian, Suite 1A7
Philadelphia, PA  19130

Phone:  215-232-3003
Fax:  215-232-5642
E-mail:  RWCOHENMD@Gmail.com